Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 128, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2019, 9:04 PM EDT for Franklin County, Ripley County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2019, 9:04 PM EDT (01:04 UTC)
- Expired
- Jun 15, 2019, 9:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, IN, Ripley County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 8:40 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:21 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 15, 8:21 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
821 PM EDT Sat Jun 15 2019
.SYNOPSIS...
An oscillating frontal boundary will provide a focus for
showers and thunderstorms into early next week. The chance for
additional rain lingers throughout next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Convection moving across Indiana will continue across the
forecast area this evening. It appears that the severe threat
will extend for the next few hours into the western part of the
area before instability becomes too limited. In addition,
rainfall could be fairly substantial, so there is a flash flood
threat.
Even as this initial area moves off to the east after midnight,
there is a strong signal in higher resolution guidance that
there will be an east-west line of convection across the
southern part of the forecast area through the late night hours.
Will continue to monitor trends, but if this signal persists,
then the flash flood watch may have to be extended a bit further
south.
It will be a warm and muggy night with lows in the mid to upper
60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
On Sunday, expect the showers and thunderstorms to develop
back across much of the fa as instability increases with the
heating of the day. Kept PoPs in the likely category.
Precipitation chances will linger into Sunday night.
Highs on Sunday will push into the upper 70s to lower 80s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
An active weather pattern is expected to continue through the long
term time frame. Several systems will move into the region through
the week. This will keep precipitation chances in the forecast
everyday from Monday through Friday. Due to the several rounds of
showers and storms through the week, there will be the potential for
flooding concerns. Will mention flooding potential in the HWO. In
addition, there will also be a damaging with threat with some of
these storms. At this point given some uncertainty with the severe
potential, will only mention on Monday for now in the HWO.
There will be very little day to day variation with temperatures.
High temperatures will generally be in the middle 70s to lower 80s
through the week and Low temperatures are expected to be in the
60s.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
Showers and embedded thunderstorms will move across the
terminals during the early part of the TAF period. This will
bring periods of IFR conditions. Showers may then continue well
into the night across southern Ohio which may continue to affect
the Cincinnati terminals. North of there expect prevailing
ceilings to fall to MVFR with some potential to get as low as
IFR. It appears that an additional round of showers will move
through after 12Z. After this clears, ceilings will gradually
lift and eventually become VFR.
OUTLOOK...Thunderstorms will be possible through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Sunday morning for OHZ026-034-035-
042>046-051>056-060>065-070>072-074-077.
KY...None.
IN...Flash Flood Watch through Sunday morning for INZ050-058-059-
066-073-074.
&&
SYNOPSIS...KC/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...Hazardous weather outlook, Jun 15, 3:54 PM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 354 PM EDT Sat Jun 15 2019 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-074-077-162000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-Hamilton- 354 PM EDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, a few isolated strong to severe storms will be possible this evening through tonight, with gusty winds possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional isolated strong to severe storms will be possible Sunday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ075-080-KYZ089>100-OHZ073-078>082-088-162000- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland- Adams-Pike-Scioto- 354 PM EDT Sat Jun 15 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. A few isolated strong to severe storms will be possible this evening into tonight, with gusty winds and locally heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional isolated strong to severe storms will be possible Sunday afternoon and evening and again on Monday afternoon and evening. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:09 PM EDT | Special Weather Statement | ILN | Logan | 36 min |
| Jun 15, 9:41 PM EDT | Special Weather Statement | ILN | Preble | 34 min |
| Jun 15, 9:43 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 32 min |
| Jun 15, 9:55 PM EDT | Tornado Warning | ILN | Delaware | 35 min |
| Jun 15, 10:46 PM EDT | Special Weather Statement | ILN | Hamilton | 29 min |
| Jun 15, 10:54 PM EDT | Tornado Warning | ILN | Butler, Warren | 21 min |
| Jun 15, 11:13 PM EDT | Tornado Warning | ILN | Delaware | 14 min |
| Jun 15, 11:15 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 30 min |
| Jun 15, 11:23 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 17 min |
| Jun 15, 11:40 PM EDT | Special Weather Statement | ILN | Warren | 35 min |
| Jun 16, 1:10 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 7 hr |
| Jun 16, 1:12 AM EDT | River Flood Warning | ILN | Hamilton | 7 hr |
| Jun 16, 1:56 AM EDT | Flash Flood Warning | ILN | Hamilton | 9 hr |
| Jun 16, 2:19 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 4 hr |
| Jun 16, 2:56 AM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 7 hr |
| Jun 16, 6:26 AM EDT | Special Weather Statement | ILN | Clermont, Hamilton | 49 min |
| Jun 16, 7:13 AM EDT | Special Weather Statement | ILN | Brown, Clermont, Highland | 47 min |
| Jun 16, 7:35 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 22 min |
| Jun 16, 7:43 AM EDT | Special Weather Statement | ILN | Adams, Pike, Scioto | 47 min |
| Jun 16, 8:20 AM EDT | Special Weather Statement | ILN | Scioto | 25 min |
| Jun 16, 8:37 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 8 min |
| Jun 16, 10:28 AM EDT | Areal Flood Warning | ILN | Hamilton | 30 hr |
| Jun 16, 10:28 AM EDT | River Flood Warning | ILN | Adams | 8 hr |
| Jun 16, 2:48 PM EDT | River Flood Warning | ILN | Champaign, Clark, Greene | 5 hr |
| Jun 16, 6:50 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 40 min |
| Jun 16, 7:15 PM EDT | Special Weather Statement | ILN | Scioto | 45 min |
| Jun 16, 7:29 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 46 min |
| Jun 16, 7:47 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 3 hr |
| Jun 16, 7:53 PM EDT | Special Weather Statement | ILN | Pike | 22 min |
| Jun 16, 7:56 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 19 min |
| Jun 15, 11:26 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 34 min |
| Jun 15, 11:44 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 31 min |
| Jun 16, 12:13 AM EDT | Special Weather Statement | ILN | Gallatin | 32 min |
| Jun 16, 6:44 AM EDT | Severe Thunderstorm Warning | ILN | Gallatin, Grant, Owen | 32 min |
| Jun 16, 7:11 AM EDT | Severe Thunderstorm Warning | ILN | Owen | 19 min |
| Jun 16, 10:12 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 33 min |
| Jun 16, 10:43 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Grant, Owen | 47 min |
| Jun 16, 11:08 AM EDT | Special Weather Statement | ILN | Bracken, Grant, Pendleton | 37 min |
| Jun 16, 11:39 AM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 51 min |
| Jun 16, 12:15 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 45 min |
| Jun 16, 4:52 PM EDT | Special Weather Statement | ILN | Owen | 23 min |
| Jun 16, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 28 min |
| Jun 16, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 23 min |
| Jun 16, 5:31 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 29 min |
| Jun 16, 6:17 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 28 min |
| Jun 16, 6:46 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 29 min |
| Jun 15, 8:41 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 34 min |
| Jun 15, 9:03 PM EDT | Tornado Warning | ILN | Fayette, Wayne | 27 min |
| Jun 15, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 45 min |
| Jun 15, 10:12 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley | 3 hr |
| Jun 15, 10:15 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 30 min |
| Jun 16, 12:45 AM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley | 7 hr |
| Jun 16, 1:29 AM EDT | Flash Flood Warning | ILN | Dearborn, Franklin, Ripley | 9 hr |
| Jun 16, 5:05 AM EDT | Flash Flood Warning | ILN | Dearborn, Ripley | 10 hr |
| Jun 16, 5:45 AM EDT | Special Weather Statement | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 45 min |
| Jun 16, 3:06 PM EDT | Areal Flood Warning | ILN | Dearborn, Ripley | 43 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.